Vincristine-Induced Urinary Bladder ParalysisHayek, Mohammed El MD; Trad, Omar MD; Jamil, Altaf MDJournal of Pediatric Hematology/Oncology: May 2005 - Volume 27 - Issue 5 - p 286-287 doi: 10.1097/01.mph.0000165130.21539.a3 Clinical and Laboratory Observations Buy Abstract Author InformationAuthors Article MetricsMetrics The authors describe the development of bladder paralysis in a child with acute lymphoblastic leukemia undergoing maintenance chemotherapy. Immediately before the adverse clinical event, the child had received vincristine intravenously and triple therapy with hydrocortisone, cytosine arabinoside, and methotrexate intrathecally and had begun a 5-day pulse of prednisolone. The authors conclude that the ensuing reversible bladder paralysis was related to the vincristine. The clinical event resolved, and vincristine was deleted from the child's subsequent therapy until full recovery was achieved. The authors advise recognition of this problem and discontinuation of the vincristine if transient bladder paralysis develops until symptoms completely disappear. From the Department of Pediatrics, Division of Pediatric Hematology/Oncology, Tawam University Hospital, Al Ain, United Arab Emirates. Received for publication December 10, 2003; accepted March 29, 2005. Reprints: Mohammed El Hayek, Tawam University Hospital, Department of Pediatrics, Division of Pediatric Hematology/Oncology, P. O. Box 15258, Al Ain, UAE (e-mail: email@example.com). © 2005 Lippincott Williams & Wilkins, Inc.